OTC supplements & HIV medications
Jul 1, 2006
I am taking Viread, Sustiva and Epivir. A friend told me about a supplement that boosts the immune system called N Acetal Cystine (I think this is the spelling). Are there contraindications to my trying the supplement? And do you know if there is any truth to the supplement's claims? Thank you. Keith
Response from Dr. Young
Keith- Thanks for your post.
There aren't any significant drug-drug interactions between your meds and NAC.
There's also no convincing evidence that I'm aware of that there's benefits of the use of NAC. AIDSmap did a nice relatively recent review of NAC, including the negative results of a randomized clinical study.
Hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Mouth Sign Of HIV Infection
- Testicular Pain Could I Have Acute HIV Infection
- Dry Mouth After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- Psoriasis After Rubbing Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.